MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse event or product problem: approximated based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Initial reporters city: (b)(6).(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was implanted in the bile duct on an unknown date.During the emergent follow up, within 24 hours after the stent was implanted, the patient returned to the emergency room, it was noticed that the stent had perforated the opposite duodenal wall and it was confirmed via endoscopy.An unplanned stent removal was performed.It was reported that the stent had been up into the right and left hepatic, it held the stent in place and was more rigid outside the papilla.Also, the physician used a 10fr by 12cm stent and realized that 10fr by 12cm stent was too long, and the material of the plastic stent was capable of perforating the duodenal wall.The stent was removed from the patient and the perforated duodenal wall was closed with sutures.There was no new device implanted.The patient's condition following the removal procedure is reported to be fully recovered.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15383977
Report Number3005099803-2022-04876
Device Sequence Number12211706
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00534350
Device Catalogue Number3435
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2022
Initial Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown